Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Feb 24, 2006, 2:52 PM MST for Grant County, New Mexico. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2006, 2:52 PM MST (21:52 UTC)
- Expired
- Feb 24, 2006, 3:45 PM MST
- In force
- 53 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:05 PM MST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 24, 12:05 PM MST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1205 PM MST FRI FEB 24 2006 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND THIS EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. A FEW STORMS MAY PRODUCE HAIL...LOCALLY HEAVY RAINS AND STRONG WINDS. WEST TO SOUTHWEST WINDS WILL BRING SEASONABLY WARM DRY WEATHER OVER THE WEEKEND AND MONDAY. A STORM MOVING INTO THE WESTERN UNITED STATES MAY PRODUCE A FEW RAIN SHOWERS OVER SOUTHWESTERN NEW MEXICO ON TUESDAY. && .DISCUSSION... SOUTHERLY BRANCH OF THE JET NOW EXTENDS ACROSS NORTHERN MEXICO WITH THE CWA IN LEFT FRONT QUAD OF 100 KT SPEED MAX ACROSS BAJA. IN ADDITION AN UPPER TROUGH AXIS NOW EXTENDING THROUGH CENTRAL ARIZONA WILL BE MOVING ACROSS NEW MEXICO AND WESTERN TEXAS THIS EVENING WITH ATTENDANT LIFT ASSOCIATED WITH JET DYNAMICS AND VORTICITY ADVECTION INCREASING OVER THE REGION. LOW LEVEL MOISTURE IS UNSEASONABLY HIGH WITH LOWLAND DEWPOINTS RANGING MAINLY FROM THE LOWER 40S TO LOWER 50S. THIS FACTOR COMBINED WITH UPPER COOLING IS MAKING AREA AIR MASS WEAKLY UNSTABLE WITH AFTERNOON CAPES EXPECTED TO BE AROUND 500 J/KG. COMBINATION OF LIFT...MOISTURE AND INSTABILITY WILL THEREFORE GENERATE SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. WHILE INSTABILITY WILL BE IN THE LOWER CATEGORY, STRONG DEEP LAYER SHEAR OF NEAR 50 KTS WILL EXIST VIA STRONG MID LEVEL SOUTHWESTERLY SPEED MAX. THUS UPDRAFT VELOCITIES COULD BE ENHANCED. WET BULB ZERO HEIGHTS AROUND 6000 FEET AGL INDICATE ISOLATED STORMS MAY PRODUCE MARGINALLY SEVERE HAIL AND EVEN BRIEF HEAVY RAINS. WEEKEND AND MONDAY LOOKS SEASONABLY WARM AND DRY AS WESTERLY FLOW FOLLOWED BY SHORT WAVE RIDGE DEVELOP ACROSS THE CWA. TUESDAY AND BEYOND HIGH CLOUDS MAY ADVECT INTO SOUTHERN ROCKIES AS STRONG PACIFIC TROUGH APPROACHES GREAT BASIN. HAVE ADDED SLIGHT CHANCES OF RAIN WESTERN NEW MEXICO ZONES MONDAY NIGHT AND TUESDAY AS MODELS HAVE REMAINED CONSISTENT IN BRINGING MOISTURE INTO THIS AREA. OTHERWISE EXPECT WESTERLY FLOW TO KEEP THINGS DRY. && .AVIATION... SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES THIS AFTERNOON AND THIS EVENING IN SHOWERS AND THUNDERSTORMS. VFR WITH NO CEILINGS ON SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 44 69 41 72 45 / 30 0 0 0 0 SIERRA BLANCA TX 37 63 36 68 42 / 40 0 0 0 0 LAS CRUCES 40 67 37 71 43 / 30 0 0 0 0 ALAMOGORDO 42 67 40 69 41 / 30 0 0 0 0 CLOUDCROFT 25 48 21 52 23 / 30 0 0 0 0 TRUTH OR CONSEQUENCES 39 66 37 72 41 / 20 0 0 0 0 SILVER CITY 34 63 34 66 38 / 20 0 0 0 0 DEMING 38 68 36 72 40 / 30 0 0 0 0 LORDSBURG 37 70 35 71 40 / 10 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... 05 ROGASH
Hazardous weather outlook, Feb 24, 6:23 AM MST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 623 AM MST FRI FEB 24 2006 NMZ022>025-030>032-TXZ055-056-251330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 623 AM MST FRI FEB 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED DENSE FOG THIS MORNING WILL QUICKLY DISSIPATE AFTER SUNRISE. ISOLATED THUNDERSTORMS WILL DEVELOP LATER TODAY WITH THE APPROACH OF AN UPPER LEVEL STORM SYSTEM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 24, 11:32 AM MST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1132 AM MST FRI FEB 24 2006 NMZ022-241945- SOUTHWEST MOUNTAINS/LOWER GILA REGION- INCLUDING THE CITY OF...SILVER CITY 1132 AM MST FRI FEB 24 2006 THUNDERSTORMS MOVING THROUGH SILVER CITY AND SURROUNDING AREAS ARE PRODUCING SMALL HAIL UP TO 1/2 INCH IN DIAMETER. THESE STORMS ARE ALSO CAPABLE OF PRODUCING HEAVY RAIN WITH LOCALIZED FLOODING OF STREETS AND ARROYOS...AND GUSTY WINDS TO 45 MPH. TRIPOLI
Special weather statement, Feb 24, 12:22 PM MST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1222 PM MST FRI FEB 24 2006 NMZ022>025-030>032-TXZ055-056-250115- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1222 PM MST FRI FEB 24 2006 ...A FEW STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MUCH OF SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER ALONG WITH FREQUENT LIGHTNING...LOCALLY HEAVY RAINS AND STRONG GUSTY WINDS. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IN A STRONG BUILDING. TRAVELERS SHOULD EXPECT AREAS OF DANGEROUS DRIVING CONDITIONS DUE TO LOW VISIBILITIES AND VERY SLIPPERY ROADS. THE THUNDERSTORMS ARE BEING PRODUCED AHEAD OF AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION. DRIER WEATHER WILL RETURN ON SATURDAY AFTER THE DISTURBANCE PASSES TO THE EAST. ROGASH
Special weather statement, Feb 24, 2:06 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 206 PM MST FRI FEB 24 2006 NMZ022-030-242215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG 206 PM MST FRI FEB 24 2006 ...STRONG THUNDERSTORMS CONTINUE OVER SOUTHWESTERN NEW MEXICO... AT 2 PM A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUED MOVING TO THE NORTHEAST ACROSS GRANT AND HIDALGO COUNTIES IN SOUTHWESTERN NEW MEXICO. STRONGEST STORMS WERE MOVING INTO THE SILVER CITY VICINITY WITH OTHER STRONG STORMS MOVING ACROSS INTERSTATE 10 NEAR LORDSBURG. THE STORMS MAY PRODUCE SMALL HAIL...LOCALLY HEAVY RAINS AND WIND GUSTS TO 40 MPH. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER AND DRIVERS SHOULD EXPECT HAZARDOUS CONDITIONS FROM LOW VISIBILITIES AND SLIPPERY ROADS. SOME PONDING OF WATER MAY ALSO OCCUR IN LOW LYING AREAS. ROGASH
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.